Alert archive / California / Wind Advisories in 2010

Wind Advisory 26, NWS San Diego, CA

June 8, 2010Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 8, 2010, 8:36 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 9, 2010, 6:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2010, 8:36 PM PDT (03:36 UTC)
In effect from
Jun 9, 2010, 6:00 PM PDT
Expired
Jun 11, 2010, 3:00 AM PDT
In force
33 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS76 KSGX 090336
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
836 PM PDT TUE JUN 8 2010

...A UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL BRING GUSTY
WINDS TO THE APPLE AND LUCERNE VALLEYS WEDNESDAY AFTERNOON THROUGH
THURSDAY EVENING. WINDS WILL BEGIN TO INCREASE WEDNESDAY
WITH OCCASIONAL GUSTS TO 45 MPH IN THE AFTERNOON. THE STRONGEST
WINDS WILL ARRIVE ON THURSDAY WHEN SUSTAINED WINDS FROM 20 TO 30
MPH WILL GUST TO 50 MPH AT TIMES.

CAZ060-091200-
/O.NEW.KSGX.WI.Y.0026.100609T2100Z-100611T0400Z/
APPLE AND LUCERNE VALLEYS-
836 PM PDT TUE JUN 8 2010

...WIND ADVISORY IN EFFECT FROM 2 PM WEDNESDAY TO 9 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 9 PM PDT
THURSDAY. 

* TIMING: WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING.

* WINDS: INCREASING TO 15 TO 30 MPH WITH GUSTS TO 45 MPH WEDNESDAY
  AFTERNOON AND WEDNESDAY NIGHT...INCREASING TO 20 TO 30 MPH WITH
  GUSTS TO 50 MPH ON THURSDAY.

* VISIBILITY: BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO
  LESS THAN A HALF MILE AT TIMES...ESPECIALLY ON THURSDAY.

* IMPACTS: HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 15...AND
  ON HIGHWAYS 395 AND 247.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
6 follow-up statements
582 
WWUS76 KSGX 091014
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
314 AM PDT WED JUN 9 2010

...WINDY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES FOR
TONIGHT THROUGH THURSDAY NIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
BRING STRONGER ONSHORE FLOW AND GUSTY WINDS FOR THE DESERTS AND
ADJACENT MOUNTAIN SLOPES AT TIMES FOR TONIGHT THROUGH THURSDAY
NIGHT. WINDS WILL BE STRONGEST FROM THE LATE AFTERNOON THROUGH
EARLY MORNING HOURS EACH DAY.

CAZ056-058-061-062-092100-
/O.EXB.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
314 AM PDT WED JUN 9 2010

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
FRIDAY. 

* TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY
  MORNING EACH DAY.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL
  REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS....AREAS OF BLOWING DUST 
AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN
TREE LIMBS AND DOWNED POWER LINES.

&&

$$

CAZ060-092100-
/O.EXT.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/
APPLE AND LUCERNE VALLEYS-
314 AM PDT WED JUN 9 2010

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT
FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT FRIDAY. 

* TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY
  MORNING EACH DAY.

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  AT TIMES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL
  REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
190 
WWUS76 KSGX 092009
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
109 PM PDT WED JUN 9 2010

...WINDY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES
FOR TONIGHT THROUGH THURSDAY NIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
BRING STRONGER ONSHORE FLOW AND GUSTY WINDS FOR THE DESERTS AND
ADJACENT MOUNTAIN SLOPES AT TIMES FOR TONIGHT THROUGH THURSDAY
NIGHT. WINDS WILL BE STRONGEST FROM THE LATE AFTERNOON THROUGH
EARLY MORNING HOURS EACH DAY.

CAZ060-101130-
/O.CON.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/
APPLE AND LUCERNE VALLEYS-
109 PM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT FRIDAY. 

* TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY MORNING
  EACH DAY.

* WINDS: AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AT
  TIMES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE
  VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

&&

$$

CAZ056-058-061-062-101130-
/O.CON.KSGX.WI.Y.0026.100610T0100Z-100611T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
109 PM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PDT FRIDAY. 

* TIMING: STRONGEST WINDS FOR THE LATE AFTERNOON THROUGH EARLY MORNING
  EACH DAY.

* WINDS: AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO
  50 MPH FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE
  VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
  WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. IN THE DESERTS....AREAS OF BLOWING
DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR
BROKEN TREE LIMBS AND DOWNED POWER LINES.

&&

$$

PG
024 
WWUS76 KSGX 100107
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
607 PM PDT WED JUN 9 2010

...WINDY FOR THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES THROUGH
THURSDAY NIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
BRING STRONGER ONSHORE FLOW AND GUSTY WINDS TO THE DESERTS AND
ADJACENT MOUNTAIN SLOPES TONIGHT THROUGH THURSDAY NIGHT. WINDS
WILL BE STRONGEST FROM THURSDAY AFTERNOON AND EVENING. 

CAZ060-101400-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/
APPLE AND LUCERNE VALLEYS-
607 PM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* TIMING: STRONGEST WINDS THURSDAY AFTERNOON AND EVENING. 

* WINDS: WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH AT TIMES.

* VISIBILITY: AREAS OF BLOWING DUST AND SAND WILL REDUCE
  VISIBILITIES TO NEAR ZERO AT TIMES IN THE APPLE AND LUCERNE
  VALLEYS. 

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED. THE
WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH
HIGH PROFILE VEHICLES. WATCH FOR DOWNED TREE LIMBS AND POWER
LINES.

&&

$$

CAZ056-058-061-062-101400-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
607 PM PDT WED JUN 9 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* TIMING: STRONGEST WINDS THURSDAY AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH
  IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL
  REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER
LINES.

&&

$$

MOEDE
560 
WWUS76 KSGX 100930
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PDT THU JUN 10 2010

...WINDY IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES
THROUGH TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
BRING STRONGER ONSHORE FLOW AND GUSTY WINDS TO THE DESERTS AND
ADJACENT MOUNTAIN SLOPES THROUGH TONIGHT. WINDS WILL BE STRONGEST
THIS AFTERNOON AND EVENING.

CAZ055-102100-
/O.EXA.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
230 AM PDT THU JUN 10 2010

...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* TIMING: STRONGEST WINDS THIS AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH.

* VISIBILITY: ISOLATED REDUCED VISIBILITY IN BLOWING DUST AND
  SAND. 

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

CAZ056-058-060>062-102100-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
230 AM PDT THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* TIMING: STRONGEST WINDS THIS AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS OVER 50 MPH
  IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL
  REDUCE VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

ATKIN
337 
WWUS76 KSGX 102014
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
114 PM PDT THU JUN 10 2010

...WINDY IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES AT TIMES
THROUGH TONIGHT...

.A TROUGH OF LOW PRESSURE MOVING INLAND ALONG THE WEST COAST WILL
BRING STRONGER ONSHORE FLOW AND GUSTY WINDS TO THE DESERTS AND
ADJACENT MOUNTAIN SLOPES THROUGH TONIGHT. WINDS WILL BE STRONGEST
THIS AFTERNOON AND EVENING.

CAZ055-056-058-060>062-111000-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
114 PM PDT THU JUN 10 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY. 

* TIMING: STRONGEST WINDS THIS AFTERNOON AND EVENING.

* WINDS: WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS OVER 50
  MPH AT TIMES IN THE DESERTS AND ADJACENT MOUNTAIN SLOPES.

* VISIBILITY: IN THE DESERTS...AREAS OF BLOWING DUST AND SAND WILL REDUCE
  VISIBILITIES TO NEAR ZERO AT TIMES.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS
  AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS TO 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED
POWER LINES.

&&

$$

PG
557 
WWUS76 KSGX 110932
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
232 AM PDT FRI JUN 11 2010


CAZ055-056-058-060>062-111045-
/O.EXP.KSGX.WI.Y.0026.000000T0000Z-100611T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
232 AM PDT FRI JUN 11 2010

...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. 



$$

ATKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 8, 1:37 PM PDT, 6 hours 59 minutes earlier.

Area forecast discussion, Jun 8, 1:37 PM PDT, 6 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PDT TUE JUN 8 2010

.SYNOPSIS...
THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE LOW CLOUDS...AND
AREAS OF FOG WITH PATCHY DRIZZLE WEST OF THE MOUNTAINS NIGHTS AND
MORNINGS. DAYTIME CLEARING MAY BE LIMITED...IF AT ALL...OVER COASTAL
AREAS FOR THE REMAINDER OF THE WEEK AS A DEVELOPING LOW PRESSURE
TROUGH BRINGS STRONGER ONSHORE FLOW...FURTHER DEEPENING OF THE
MARINE LAYER...AND COOLING THROUGH SATURDAY. LOCAL STRONG AND GUSTY
WINDS WILL DEVELOP IN THE MOUNTAINS AND DESERTS. SKIES WILL REMAIN
FAIR AT HIGHER ELEVATIONS AND IN THE DESERTS THROUGH THURSDAY...THEN
BECOME PARTLY CLOUDY OVER THE WEEKEND. THE TROUGH WILL WEAKEN EARLY
NEXT WEEK WITH GRADUAL WARMING.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

MARINE STRATUS HELD TOUGH OVER COASTAL AREAS TODAY AS A COASTAL EDDY
STRENGTHENED CLOSER TO THE COAST. SEVERAL CENTERS WERE VISIBLE IN
SATELLITE IMAGERY AT MIDDAY. THE MARINE LAYER DEPTH WAS
INCREASING...WITH TOPS AROUND 2500 FT. SURFACE PRESSURE GRADIENTS
WERE SOLIDLY ONSHORE WITH 8 MBS TO THE DESERTS AT NOON. LOCAL WIND
GUSTS IN THE 30 TO 40 MPH RANGE WERE OCCURRING IN THE MOUNTAINS AND
DESERTS. IT WAS COOLER INLAND AT NOON WITH TEMPS RANGING FROM THE
60S AT THE COAST...TO THE 70S AND LOWER 80S IN THE VALLEYS...AND THE
UPPER 80S AND 90S FAR INLAND.

WITH THE EDDY NOW TUCKED WELL INTO THE BIGHT...AND A DEVELOPING
UPPER-LEVEL TROUGH FOR THE NEXT FEW DAYS...IT LOOKS LIKE JUNE MAY
LIVE UP TO IT'S REPUTATION FOR THE REMAINDER OF THIS WEEK ANYWAY.
EXPECT GRADUAL COOLING ALL AREAS...AND MORE PERSISTENT MARINE CLOUDS
OVER COASTAL AREAS. THE CLOUDS WILL BECOME MORE EXTENSIVE AS WELL...
REACHING THE COASTAL SLOPES. WITH THE THICKER MOIST LAYER NOW...
PATCHY DRIZZLE WILL BE POSSIBLE AT TIMES...ESPECIALLY OVERNIGHT AND
IN THE MORNING. INCREASING ONSHORE GRADIENTS WILL GENERATE GUSTY
WEST WINDS INLAND. DURING THE AFTERNOONS AND EVENINGS OVER THE NEXT
COUPLE OF DAYS GUIDANCE SUGGESTS WIND ADVISORIES MAY BE NEEDED FOR
THE MOUNTAINS AND DESERTS WHERE OCCASIONAL GUSTS FROM 45 TO 50 MPH
WILL BE POSSIBLE...OTHERWISE FAIR...BREEZY...AND COOLER THERE.

BOTH THE 12Z GFS/EC MODELS HAVE BEEN CONVERGING ON A SOLUTION WITH A
BROAD CUT-OFF LOW DEVELOPING OVER SOCAL/NV ON SAT. IF THIS PATTERN
CONTINUES A FEW MORE RUNS...WE WILL HAVE TO INTRODUCE SOME POPS FOR
THE HIGHER MOUNTAINS WHERE INSTABILITY IS MAXIMIZED AND ISOLATED
SHWRS/TSTMS WILL BE POSSIBLE THIS WEEKEND. MEASURABLE PRECIPITATION
IS NOT OUT OF THE QUESTION WEST OF THE MOUNTAINS EITHER...SINCE
PERSISTENT DRIZZLE FROM A DEEP MARINE LAYER COULD ADD UP IN SPOTS.
FOR NOW THOUGH...NO MENTION OF MEASURABLE PRECIPITATION IS IN THE
ZONE FORECASTS.

THE TROUGH WEAKENS AND GIVES WAY TO HIGH PRESSURE EARLY NEXT WEEK
FOR WARMING MOST AREAS AND A DECREASING MARINE LAYER.

&&

.AVIATION...
081900Z...MARINE LAYER ABOUT 2500 FT. BASES AROUND 1K FT MSL. AREAS
VSBY 3-5SM TONIGHT AND WEDNESDAY MORNING WITH ISOLATED 1-2SM OR
LOWER INLAND. THE SAME CONDITIONS AS TODAY ARE EXPECTED TONIGHT
THROUGH WEDNESDAY MORNING WITH LOCAL DRIZZLE. EXPECT BROKEN STRATUS
MOVING INTO THE COASTAL AREAS BY AROUND 22Z AND INTO INLAND VALLEYS
BY 03Z AND KONT BY 08Z. STRATUS CLEARING AROUND 16-17Z INLAND AND
SCATTERING AROUND 18-19Z NEAR THE COAST WITH BROKEN CLOUDS AROUND
1000 FT MSL REMAINING THROUGH AFTERNOON ALONG THE COAST WEDNESDAY.
THE MARINE LAYER WILL INCREASE WEDNESDAY NIGHT AND THURSDAY MORNING
WITH BASES AROUND 1500 FT MSL.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...WHITLOW

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Jun 8, 4:00 PM PDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT TUE JUN 8 2010

CAZ042-043-048-050-055-056-057-058-060-061-062-091200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT TUE JUN 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED RIP CURRENT RISK AT THE BEACHES.

STRONG WEST WINDS IN THE MOUNTAINS AND DESERTS WEDNESDAY AFTERNOON
THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.